MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3; HIP CEMENTLESS STEM
Model Number 01.12.023
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 october 2020: lot 124320: (b)(4) items manufactured and released on 11-jan-2013.Expiration date: 2017-11-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2016.Preliminary investigation performed on 30 october 2020 by medacta hip project manager: from the photos it appeared that the stem was totally without ha coating, which was completely absorbed, index of a good osseo-integration; moreover, bone and blood were present in the distal and diaphyseal part of the stem.From the received photos it was not possible to determine the root cause of the event.Clinical evaluation performed on 30 october 2020 by medacta medical affairs manager: femoral component revision surgery performed 7 years and 7 months after primary cementless total hip arthroplasty in a (b)(6) year old, heavy ((b)(6) kg) woman.Radiographic images provided show the presence of a subsided stem.This may be due to a slight stem undersizing.The reason of this choice cannot be assessed not having preoperative images.Patient weight may also have contributed to this event.The reason of this failure cannot be determined.
 
Event or Problem Description
Revision surgery performed after 7 years and 7 months due to subsidence of stem.The stem and head were revised and a competitor stem was cemented in.There was considerable difficulty removing the size 3 standard offset quadra stem that required an eto (extended trochanteric osteotomy) and subsequent cables.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10867719
Report Number3005180920-2020-00817
Device Sequence Number2521749
Product Code JDI
UDI-Device Identifier07630030802041
UDI-Public07630030802041
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model Number01.12.023
Device Catalogue Number01.12.023
Device Lot Number124320
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Initial Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight110